MAUDE Adverse Event Report: AIR LIQUIDE ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS

AIR LIQUIDE ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS
Catalog Number 8065797101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Ischemia (1942); Loss of Vision (2139); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the wrong ophthalmic gas was administered that causing blood flow to the eye to be cut off.The procedure details were not provided.Additional information was received indicating the patient underwent a surgical procedure to repair a retinal detachment in her right eye (od).It was noted that the incorrect gas was given by the staff to the surgeon.The patient experienced an elevation in her intraocular pressures prompting the surgeon to perform a drainage procedure.Currently the patient is experiencing vision loss in the od.
 
Additional Manufacturer Narrative
Per the contract manufacturer, a check of the batch production record could not be performed, because a valid lot number was not reported.Additionally, a check of the complaint records could not be performed, because a valid lot number was not provided.Per the contract manufacturer, the perfluoropropane ophthalmic gas was unable to be evaluated, because the sample was not returned.As no sample was returned for evaluation.And with no additional, related information provided, the customer reported event was not confirmed.Based on the information obtained, the root cause of the reported event is end user error.The root cause of the reported event is end user error.Therefore, no further actions can be pursued at this time.Quality assurance has reviewed this complaint.And will continue to monitor data for evidence of adverse trend and take further action, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis by the product team.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN PERFLUOROPROPANE (C3F8) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIR LIQUIDE
13140 ti blvd.
dallas TX 75243
MDR Report Key12233211
Report Number1610287-2021-00015
Device Sequence Number5403582
Product Code LPO
UDI-Device Identifier00380657971015
UDI-Public00380657971015
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P900066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065797101
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;